How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Health
Satisfied Customers: 29250
Experience:  MD
23744323
Type Your Health Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I have been experience intense flushing and diarrhea for a

Customer Question

Hi. I have been experience intense facial flushing and diarrhea for a couple of months and it has been getting worse. I went to the doctor two days ago and they did a ua. I got the test results back but have not yet heard from the doctor. I noticed that my specific gravity was 1.001 which I think is low. Is this something I should be concerned about?
Submitted: 2 years ago.
Category: Health
Expert:  Dr Basu replied 2 years ago.

Hi there,

That is diluted urine.

Can be from excessive hydration.

Also kidney problem possible.

That should be checked with blood tests.

However diarrhea and flushing can be due to the excessive serotonin in the body.

Serotonin metabolites can cause diarrhea and flushing.

If you are on an antidepressant then that can be a common caus.

Less commonly this can be due to the carcinoid syndrome.

This is a type of small intestinal tumors which produce excess serotonin.

That is checked by the 24 hour urine HIAA level --a different test that what you had.

A gastroenterologist should be consulted with.

Best wishes,

It was my pleasure to help you today.

If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-mysticdoc/